Alert archive / Oklahoma / Tornado Warnings in 1992
Tornado Warning 38, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Sep 2, 1992, 8:10 PM CDT for Carter County, Jefferson County, Oklahoma. It was in force for 50 min. 4 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Sep 2, 1992, 8:10 PM CDT (01:10 UTC)
- Expired
- Sep 2, 1992, 9:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Carter County, OK, Jefferson County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 2, 8:15 PM CDT | Hail 0.88 | Carter, OK | |
| Sep 2, 8:25 PM CDT | Hail 0.75 | Jefferson, OK | |
| Sep 2, 8:45 PM CDT | Hail 0.75 | Jefferson, OK | |
| Sep 2, 8:59 PM CDT | Hail 0.75 | Carter, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.2 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2037 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1242 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 030112
TOROKC
OKC019-067-030200-
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
810 PM CDT WED SEP 2 1992
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 900 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES
IN SOUTHEASTERN OKLAHOMA
SOUTHWESTERN CARTER
IN SOUTHWESTERN OKLAHOMA
EASTERN JEFFERSON
INCLUDING THE FOLLOWING LOCATIONS
CORNISH...HEALDTON...RINGLING...WILSON AND WIRT
AT 810 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A DEVELOPING TORNADO 5 MILES SOUTHWEST OF RINGLING MOVING EAST AT 20
MPH. THE STORM PRODUCING THE DEVELOPING TORNADO IS ALSO CAPABLE OF
PRODUCING HAIL LARGER TH2AN BASEBALLS. PROPLE IN RINGLING AND CORNISH
SHOULD MOVE TO A SAFE PLACE AT THIS TIME.
YOU MUST TAKE COVER IMMEDIATELY AS THIS STORM APPROACHES.
LAT...LON 3407 9733 3408 9774 3428 9772 3428 9733What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Sep 2, 2:50 PM CDT, 5 hours 20 minutes earlier.
Area forecast discussion, Sep 2, 2:50 PM CDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 250 PM CDT WED SEP 2 1992 SFC ANALYSIS INDICATES WK MESO LOW HAS FORMED S OF GAG ALG TROF RUNNING FM P28-LTS. OTHR FTR OF INTEREST IS OUTFLOW BNDRY WHICH XTNDS FM LOW SEWD. WSR-88D INDICATES FINE LN OUTFLOW BNDRY LIES NR SEILING-BLANCHARD- SULPHUR LN AND HAS NOW BCM STNRY. AMS HAS STABILIZED N OF BNDRY AND W OF TROF. BTWN THESE FTRS LIS HAVE FALLEN TO ARND MINUS 10 WTH MCONV MAXIMIZED E OF MESO LOW AND ALG OUTFLO ACCRDG TO ADAP/MAPS ANALYSES. STG STMS RMN ALG OUTFLO BNDRY IN SERN OK WHL FURTHER W ALG BNDRY AND TROF LOW-LVLS RMN CAPPED. ADAP CAP STRNGTH HAS FALLEN BELOW 2 DEG ACRS SWRN OK/NW TX AND ANTICIPATE STMS TO FIRE AT ANYTIME. LRG CAP AND STG WND FLDS WL RESULT IN A FEW SVR STMS. PROFILERS 88D VWP SUG SOM POTL FOR MESOCYCLONE FORMATION AS WELL...ESP VCNTY OUTFLO BNDRY. XPCT TROF TO GRDLY MOV INTO SC OK BFR STALLING ERLY THU MRNG AS WK S/W SWEEPS ACRS RGN FM NW. TROF WL BCM MOR DIFFUS ON THU AND S/W WL BE PAST AREA SO WL CONT LOW POPS ONLY ACRS SERN OK ZNS. AS TROF WASHES OUT LATE THU INTO FRI LOW LVL MSTR SHUD SPRD BACK WWD ACRS AREA. ATTM WL KEEP POPS BLO 20 PCT MOST OF 3RD-4TH PDS DUE TO LACK OF BNDRY LYR CONV AND WK UPR FORCING. ONLY EXCEPTIONS WL IN SE DURG THU EVNG AND IN NW LATE FRI AFTN WHEN NEXT WV LIFTS OUT OUT OF ROCKIES. HIEST POPS FCST SE TNGT ALG WTH MENTION OF HVY RAFL IN ZNS. TEMPS WL BE HIGHLY DEPENDENT UOPN POSN OF TROF/DRY AIR AND GUID VALUES SEEM IN THE BALLPARK XCPT FOR MAXES WHICH SEEM TO WARM. ..16.. PRELIM NUMS... GAG 58/90/63/91 0002 PNC 65/90/69/91 3111 HBR 64/91/67/91 4111 OKC 68/91/69/91 4111 SPS 68/96/69/95 4111 DUA 69/91/69/91 7221 .OK...NONE .TX...NONE
In the hours before
Special weather statement, Sep 2, 5:59 PM CDT, 2 hours 11 minutes before
TXZ076-077-022400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA FALLS TX 600 PM CDT WED SEP 2 1992 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1000 PM TONIGHT FOR THE NORTH CENTRAL TEXAS COUNTIES OF ARCHER...BAYLOR...WILBARGER... JACK...CLAY...MONTAGUE...WICHITA. THE WATCH INCLUDES COTTON COUNTY OF SOUTHCENTRAL OKLAHOMA... AT 555 PM THE WICHITA FALLS RADAR SHOWED SCATTERED STRONG THUNDERSTORMS... SOME SEVERE...IN CENTRAL OKLAHOMA TO THE SOUTHEAST OF OKLAHOMA CITY. OTHER VERY LIGHT SHOWERS HAVE DEVELOPED TO THE WEST OF ALTUS. MOVEMENT OF SHOWERS AND THUNDERSTORMS WAS EAST AT 30 MPH. NO PRECIPITATION WAS INDICATED OVER NORTH CENTRAL TEXAS AT 555 PM...HOWEVER THUNDERSTORMS...SOME SEVERE...ARE EXPECTED TO DEVELOP WITH THE APPROACH OF AN UPPER LEVEL DISTURBANCE FROM THE NORTHWEST.
Special weather statement, Sep 2, 6:58 PM CDT, 1 hour 12 minutes before
TXZ076-077-030055- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA FALLS TX 655 PM CDT WED SEP 2 1992 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1000 PM TONIGHT FOR THE NORTH CENTRAL TEXAS COUNTIES OF ARCHER...BAYLOR...WILBARGER... JACK...CLAY...MONTAGUE...WICHITA. THE WATCH INCLUDES COTTON COUNTY OF SOUTHCENTRAL OKLAHOMA... AT 650 PM THE WICHITA FALLS RADAR SHOWED SCATTERED STRONG THUNDERSTORMS... SOME SEVERE...IN CENTRAL OKLAHOMA BETWEEN OKLAHOMA CITY AND ARDMORE. OTHER VERY LIGHT SHOWERS WERE TO THE WEST OF ALTUS. THE ONLY ACTIVITY IN NORTH TEXAS WAS A FEW VERY LIGHT SHOWERS ON THE WILBARGER...FOARD...AND HARDEMAN COUNTY LINES TO THE WEST OF VERNON. MOVEMENT OF ALLj SHOWERS AND THUNDERSTORMS WAS EAST...SOUTHEAST AT 25 MPH.
Local storm report, Sep 2, 7:09 PM CDT, 1 hour 1 minute before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
710 PM CDT WED SEP 02 1992
TIME(CDT)/DATE COUNTY REPORT
703 PM MC CLAIN 4 INCH DIA HAIL IN
ROSEDALE.
530 PM MC CLAIN QUARTER SIZE HAIL 2 EAST
OF COLE.
620 PM E MCCLAIN TENNIS BALL SIZE HAIL 1
MILE SOUTH OF PURCELL.
622 PM S CLEVELAND BASEBALL SIZE HAIL AT
LEXINGTON
330 PM p CHOCTAW DIME SIZED HAIL 10 MILES
SOUTH OF ANTLERS.Local storm report, Sep 2, 7:34 PM CDT, 36 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
7 35 PM CDT WED SEP 02 1992
TIME(CDT)/DATE COUNTY REPORT
7 35 PM /2ND GARVIN 1 S STRATFORD
NICKEL SIZE HAIL
PURPURASpecial weather statement, Sep 2, 7:51 PM CDT, 19 minutes before
OKZ004>021-TXZ076-077-030200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 750 PM CDT WED SEP 2 1992 ...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR MUCH OF CENTRAL AND SOUTHERN OKLAHOMA...BUT IS CANCELLED FOR SOME WESTERN AND CENTRAL COUNTIES... SEVERE THUNDERSTORM WATCH NUMBER 798 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... WASHITA...CUSTER...DEWEY...BLAINE...KINGFISHER...CANADIAN THE WATCH REMAINS IN EFFECT UNTIL 10 PM FOR THE REMAINDER OF THE WATCH AREA.
Special weather statement, Sep 2, 7:57 PM CDT, 13 minutes before
TXZ076-077-030200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA FALLS TX 800 PM CDT WED SEP 2 1992 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1000 PM TONIGHT FOR THE NORTH CENTRAL TEXAS COUNTIES OF ARCHER...BAYLOR...WILBARGER... JACK...CLAY...MONTAGUE...WICHITA. THE WATCH INCLUDES COTTON COUNTY OF SOUTHCENTRAL OKLAHOMA... AT 755 PM THE WICHITA FALLS RADAR SHOWED STRONG THUNDERSTORMS...SOME SEVERE...IN SOUTH CENTRAL OKLAHOMA FROM OKLAHOMA CITY...TO EAST OF WAURIKA... TO ARDMORE...TO LAKE TEXOMA. ACTIVITY IN NORTH TEXAS CONSISTED OF A DEVELOPNG STRONG SHOWER JUST NORTHWEST OF VERNON IN BAYLOR COUNTY. THIS SHOWER MAY BECOME A THUNDERSTORM SHORTLY. MOVEMENT OF ALL SHOWERS AND THUNDERSTORMS WAS EAST...SOUTHEAST AT 25 MPH.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 7:28 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Pontotoc | 77 min |
| Sep 2, 7:39 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain | 66 min |
| Sep 2, 7:56 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson | 64 min |
| Sep 2, 7:59 PM CDT | Tornado Warning | OUN | Garvin | 46 min |
| Sep 2, 8:21 PM CDT | Severe Thunderstorm Warning | OUN | Murray | 54 min |
| Sep 2, 8:26 PM CDT | Severe Thunderstorm Warning | OUN | Love, Marshall | 64 min |
| Sep 2, 9:29 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson, Love, Marshall | 61 min |
| Sep 2, 9:29 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 61 min |
Nearby
Tornado Warnings in Oklahoma, 1992Every tornado warning in 1992Tornadoes in 1992
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.